Illinois, 2024

Tornadoes and Hail in Illinois, April 2, 2024

April 2, 2024 · NWS PAH · 22 events in 13 counties and zones

Early morning, the surface low was located just north of St. Louis, Missouri, lifting to the NNE as it rapidly deepened.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$1.1 million
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Early morning, the surface low was located just north of St. Louis, Missouri, lifting to the NNE as it rapidly deepened. For Southern Illinois, early morning effective bulk shear was 60-65 kts, with a very high 20-30 kts of 0-1 km shear, while SRHs near the Ohio River were around 150-200 m2/s2. MLCAPE was 1000 J/kg, and mid-level lapse rates were 6.5 C/km. A 70-90 kt mid-level jet was west of the Quad State. A strong capping inversion suppressed storm activity in the evening, but the strong lift and upper level diffluence won out early morning. Two lines of storms developed after midnight in Southeast Missouri. The first progressed through the I-64 corridor from 0100-0400 CST. The latter was a very potent thunderstorm line racing eastward early morning April 2nd. This line continued throughout the day all the way to West Virginia, being designated a derecho. For Southern Illinois, widespread wind damage occurred with this line, and sections of the line that took a north-south orientation had a much more favorable line-normal component of shear promoting QLCS tornado development. Seven tornadoes originated in Southern Illinois: 2 in Williamson County (EF-2 and EF-1), 1 in Saline County (EF-2), 3 in Gallatin County (all EF-1s), and 1 in White County (EF-2 with the EF-2 damage in Posey County Indiana). Two people suffered laceration injuries due to flying debris with the Saline County tornado. A total of 19 tornadoes were found during this event, the highest single day total for the NWS Paducah forecast area since Halloween 2003 (also 19).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 1, 5:47 PM CST, 7 hours 57 minutes earlier. Its key messages:

  • A few showers or storms are possible along the I-64 corridor this afternoon as temperatures rise to near 80.
  • The main risk for severe storms is this evening through the night, mainly from SEMO through S Illinois to SW Indiana, with damaging winds the most likely severe weather hazard, though all are possible.
  • Additional storm development is possible mid morning to early afternoon Tuesday east of the Mississippi River as the cold front makes its passage. Wind gusts up to 30-40 mph are possible Tuesday and Wednesday.
  • Temperatures will be about 10 degrees below normal by the middle of the week in the 50s/30s. Frost and possibly freeze headlines still are possible, with the best chance Friday night.
Area forecast discussion, Apr 1, 5:47 PM CST, 7 hours 57 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
647 PM CDT Mon Apr 1 2024

.KEY MESSAGES...

- A few showers or storms are possible along the I-64 corridor
  this afternoon as temperatures rise to near 80.

- The main risk for severe storms is this evening through the
  night, mainly from SEMO through S Illinois to SW Indiana, with
  damaging winds the most likely severe weather hazard, though
  all are possible.

- Additional storm development is possible mid morning to early
  afternoon Tuesday east of the Mississippi River as the cold
  front makes its passage. Wind gusts up to 30-40 mph are
  possible Tuesday and Wednesday.

- Temperatures will be about 10 degrees below normal by the
  middle of the week in the 50s/30s. Frost and possibly freeze
  headlines still are possible, with the best chance Friday
  night.

&&

.DISCUSSION...
Issued at 340 PM CDT Mon Apr 1 2024

The warm front remains near I-70 in Central Illinois today. As a
result, shower and storm development is generally north of the
forecast area, with only a couple isolated storms in the I-64
corridor this afternoon. These have moved out suggesting limited
potential for the remainder of the afternoon and early evening.
Temperatures have soared to the mid to upper 70s with a few
isolated spots reaching 80.

Forecast trends today have been to reduce precip chances
throughout the today-Tuesday period, with the main focus for
strong to severe storms concentrated in the late evening to
overnight hours as storms enter Southeast Missouri before
midnight and track northeastward through Southern Illinois into
Southwest Indiana. Western Kentucky has reduced chances but
storms remain a possibility there as well. The enhanced risk of
severe weather remains for the northern/western portions of the
Quad State today, with a slight risk over much of the rest in
the southeast.

Model soundings produce MLCAPE near 1000, PW near 1.5, and dew
points in the lower half of the 60s with mid-level lapse rates
peaking at 8-8.5 C/km this evening. There is plenty of shear,
0-3 km shear near 50 kts and 0-6 km of 60+ kts along with SRH of
200-300. Southwesterly winds today are slowly backing towards
southerly this afternoon. A strong LLJ moves in with winds of
50+ kts. Limitations are a model capping inversion around 800
mb, along with less favorable timing late night. Early evening
discrete storm potential is better to the north/west, with late
evening/overnight storms taking on an at least somewhat
organized structure. Damaging winds are the primary severe
weather hazard with significant winds a possibility, though
large hail (mainly from any discrete cell development) and
tornadoes are also possible.

The RAP has been most aggressive with afternoon storms, which
have not materialized. The NAM continues to produce little in
the way of thunder over the forecast area throughout the entire
event. The ARW/FV3/HRRR track storms late evening to overnight
from SEMO/SIL/SWIN and areas of WKY near the Ohio. This group is
more likely to be closer to the solution.

As the trough approaches tomorrow, the surface cold front moves
through, allowing for potential redevelopment of storms. Some
strong to severe storms are possible but in the Quad State
confidence is low, with the better chances to our east and
southeast. Overall, QPF values have trended lower, with almost
trivial amounts in the south (highly conditional on storms
moving over areas) and around an inch in the north. The cold
front crosses through by the end of the day, with highs midday
ahead of the front. Temperatures drop significantly afterwards
with lows near 40 Tuesday night. The low pressure rapidly
deepens over Michigan and stalls, allowing for wrap-around
showers Wednesday as PoPs have been significantly increased to
account for this. Gradient winds remain a concern Tuesday to
Wednesday with gusts around 30 mph Tuesday and 30-40 mph
Wednesday.

Dry conditions are expected for the end of the week with
continued northwesterly flow. Lows in the mid-30s are forecast
Wednesday night and Thursday night though breezy winds should
limit frost formation. Lighter winds, along with lows in the low
to mid 30s Friday night, pose the best potential for any
frost/freeze issues.

A warming trend occurs over the weekend as winds shift to
southeasterly by Sunday. Models vary on progression of a system
in the Central Plains Sunday-Monday, resulting in PoPs in the
forecast and temperatures becoming well above normal Monday.
This system funnels moisture northward from the Gulf, and
provides uncertainty regarding cloud cover for eclipse day next
Monday. Current ensemble averages don't provide help for those
looking for a decisive forecast at this stage.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 647 PM CDT Mon Apr 1 2024

MVFR ceilings will develop northward across the region this
evening, then scattered SHRA/TSRA will move eastward across the
region in the overnight to early morning hours. Brief IFR
visibilities and lower MVFR ceilings will be possible as the
convection passes. There is a possibility of very strong winds
(>50kts) with the storms. Ceilings will climb to VFR levels by
midday over most of the region. South winds will gust 15-20kts
this evening, and then increase to 20-25kts overnight into the
morning. As a cold front approaches and passes, west southwest
winds will gust 20-30kts at times.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&

DISCUSSION...ATL
AVIATION...DRS
Hazardous weather outlook, Apr 1, 2:47 AM CST, 22 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
347 AM CDT Mon Apr 1 2024

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-021000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
347 AM CDT Mon Apr 1 2024 /447 AM EDT Mon Apr 1 2024/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

The chance for severe weather peaks overnight. Damaging winds will
be the primary hazard, but tornadoes and large hail are also
potential hazards. The greatest risk for severe weather is along
and north of a line from Van Buren, Missouri, to Carmi, Illinois.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance of severe weather Tuesday, including damaging
winds, tornadoes, and large hail. The greatest risk for severe
weather Tuesday is in southwest Indiana and western Kentucky.

Outside of thunderstorms, strong wind gusts 30 to 40 mph are
possible Tuesday through Wednesday.

Much colder air arrives for the mid to late week, which will
bring the potential for frost and freezing temperatures. Thursday
night offers the best chance of this occurrence.

.SPOTTER INFORMATION STATEMENT...

Spotters activation is anticipated later today or tonight.

In the hours before

Special weather statement, Apr 2, 12:26 AM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Paducah KY
126 AM CDT Tue Apr 2 2024

MOZ076-020645-
Perry MO-
126 AM CDT Tue Apr 2 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PERRY COUNTY
THROUGH 145 AM CDT...

At 126 AM CDT, Doppler radar was tracking a strong thunderstorm over
Park Hills, or over Desloge, moving southeast at 65 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern Perry
County.

This includes Interstate 55 between Mile Markers 136 and 139.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3788 8985 3760 9013 3761 9015 3764 9015
      3768 9010 3782 9000 3787 8994 3787 8990
      3788 8988
TIME...MOT...LOC 0626Z 301DEG 56KT 3785 9048

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 thunderstorm wind, 8 tornado, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Perry

When
April 2, 1:44 AM CST
Where
Perry County, 0.3 mi NE of Cutler
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
38.033, -89.566

Downburst winds blew a tree onto a trailer in Cutler.

Hail, Wayne

When
April 2, 3:15 AM CST
Where
Wayne County, 0.5 mi S of Merriam
Measured
1.5 in hail
Reported by
Public
Coordinates
38.363, -88.280

Hail estimated to ping pong ball size was reported in Marriam via mPING.

Thunderstorm Wind, Jackson

When
April 2, 3:22 AM CST
Where
Jackson County, 2.14 mi SSE of Howardton
Measured
54 kt (62 mph) measured gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
37.600, -89.460

Mesonet station UP809 observation of thunderstorm winds.

Thunderstorm Wind, Union

When
April 2, 3:37 AM CST
Where
Union County, 2.89 mi NW of Water Vly
Measured
70 kt (81 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
37.583, -89.202

A line of thunderstorms moving eastward snapped several trees and removed some siding from a home.

Thunderstorm Wind, Alexander

When
April 2, 3:45 AM CST
Where
Alexander County, 0.5 mi SSW of Cairo Arpt
Measured
50 kt (58 mph) measured gust
Property damage
$1,000
Reported by
AWOS
Coordinates
37.063, -89.224

Observed wind gust from a thunderstorm moving through at the AWOS station KCIR (Cairo Regional Airport).

Tornado, Williamson

When
April 2, 3:46 AM CST to 3:52 AM CST
Where
Williamson County, 1.99 mi WNW of Neilson to 1.7 mi NE of Pulleys Mill
Rating
EF2
Path length
6.66 mi
Path width
250 yd
Property damage
$300,000
Reported by
NWS Storm Survey
Coordinates
37.634, -89.002

An EF-2 tornado impacted the Lake Of Egypt community in the early morning hours of Tuesday, April 2nd. The tornado began near Highway 148, just west of Interstate 57, damaging limbs on several trees. Roof shingle damage and a snapped tree occurred on Teske Rd with tree trunks snapped on Whitecotton Rd and IL-37. After crossing IL-37 east of Interstate 57, the tornado passed along Lake of Egypt Rd, significantly damaging the roof of a home. The most severe damage occurred near the intersection of Lake of Egypt Rd and Market Rd, where severe roof and structural damage occurred to three businesses. The Lake of Egypt Fire Protection building nearby had one of its windows blown out. Paralleling Lake of Egypt Rd, the tornado did damage to homes and outbuildings before lifting just to the west of Wagon Creek Rd. Hundreds of trees were uprooted, snapped at the base, or suffered damage to large limbs along the path. Peak winds were estimated at 130 mph.

Thunderstorm Wind, Williamson

When
April 2, 3:47 AM CST to 3:48 AM CST
Where
Williamson County, 1.29 mi WSW of Neilson to 0.41 mi NNW of Neilson
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
37.615, -88.993

Large tree branches broken and a couple trees uprooted or snapped due to inflow winds south of the Lake of Egypt tornado damage path.

Thunderstorm Wind, Johnson

When
April 2, 3:49 AM CST
Where
Johnson County, 0.62 mi N of Goreville
Measured
70 kt (81 mph) estimated gust
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
37.559, -88.969

Downburst winds downed a newly constructed pole barn that was still unfinished outside Goreville.

Thunderstorm Wind, Williamson

When
April 2, 3:51 AM CST
Where
Williamson County, 1.29 mi WNW of Pulleys Mill
Measured
74 kt (85 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
37.610, -88.920

Sporadic trees and power poles snapped in the North Shoreline subdivision. This straight line wind damage was likely from the rear flank downdraft from the tornado tracking along Lake of Egypt Rd.

Thunderstorm Wind, Williamson

When
April 2, 3:55 AM CST
Where
Williamson County, 1.29 mi NNW of Saraville
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
37.688, -88.807

A downburst from a line of thunderstorms snapped a tree, did roof damage to outbuildings, and moved a boat.

Tornado, Williamson

When
April 2, 3:56 AM CST to 4:01 AM CST
Where
Williamson County, 0.51 mi ENE of Creal Spgs to 4.12 mi SE of Palzo
Rating
EF1
Path length
6.21 mi
Path width
250 yd
Continued into
Saline, Il (PAH)
Property damage
$130,000
Reported by
NWS Storm Survey
Coordinates
37.623, -88.822

An EF-1 tornado impacted the Stonefort community during the early morning hours of Tuesday, April 2nd. The tornado began just east of Creal Springs along Saltpetre Road. Damage was mainly to trees as the tornado moved parallel to Pleasant Valley Road. The tornado moved directly through the community of Stonefort, causing extensive tree damage. Most damage to buildings was caused by trees falling onto the building. However, a couple of homes had portions of their roofs removed. The tornado continued east into Saline County in the middle of Stonefort. Estimated peak wind gusts for the tornado as a whole and in Williamson County were 110 mph.

Thunderstorm Wind, Williamson

When
April 2, 3:56 AM CST to 3:57 AM CST
Where
Williamson County, 1.72 mi ENE of Creal Spgs to 1.22 mi SW of Palzo
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
NWS Storm Survey
Coordinates
37.626, -88.800

Several large branches broken on Saltpetre Rd and tree trunks snapped on Bost Orchard Rd. Damage is from straight line winds north of the SE Williamson County tornado track.

Tornado, Saline

When
April 2, 4:01 AM CST to 4:03 AM CST
Where
Saline County, 0.7 mi ESE of Stonefort to 0.99 mi NNW of Oldtown
Rating
EF1
Path length
1.36 mi
Path width
250 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
37.616, -88.708

This EF-1 tornado began in Williamson County during the early morning hours of Tuesday, April 2nd, crossing over into Saline County in the middle of Stonefort. The tornado continued to produce tree and roof damage in Stonefort, then proceeded eastward along Battleford Rd damaging a few more trees before lifting around a mile east of Stonefort, past the railroad crossing on Brattleford Rd. Estimated peak wind gusts in the Saline County portion of this tornado were 105 mph.

Thunderstorm Wind, Massac

When
April 2, 4:02 AM CST
Where
Massac County, 1.23 mi S of New Columbia
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
37.303, -88.776

A home had roughly 40% of roof shingles blown off as a thunderstorm moved through.

Thunderstorm Wind, Pope

When
April 2, 4:03 AM CST
Where
Pope County, 0.92 mi NE of Mc Cormick
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
37.559, -88.658

A storm line moving eastward brought down multiple large trees.

Thunderstorm Wind, Saline

When
April 2, 4:10 AM CST
Where
Saline County, 1.46 mi NNW of Mitchellsville
Measured
65 kt (75 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
37.670, -88.537

Multiple trees snapped at the ground as a thunderstorm line moved through the area.

Tornado, Saline

When
April 2, 4:15 AM CST to 4:16 AM CST
Where
Saline County, 1.22 mi NE of Grayson to 1.64 mi NE of Brooklyn
Rating
EF2
Path length
1.14 mi
Path width
100 yd
Injuries
2 direct, 0 indirect
Property damage
$225,000
Reported by
NWS Storm Survey
Coordinates
37.791, -88.403

An EF-2 tornado occurred approximately two miles southeast of Eldorado during the early morning hours of Tuesday, April 2nd. The tornado began near the intersection of Highway 142 and Ridgway Road. Here, the tornado destroyed an outbuilding, uprooted several large trees, and removed portions of the roofs of two homes. Crossing Ridgway Road and the intersection of White Road, the tornado severely damaged an industrial garage and two manufactured homes. One manufactured home was moved several feet off its foundation and had one of its walls torn open. Two occupants of the home suffered laceration injuries due to flying debris. About five large hardwood trees just behind this home were all snapped at the base. Moving east-southeast, the tornado lifted near Dusty Road just south of Ridgway Road. Peak winds were estimated at 115 mph.

Tornado, Gallatin

When
April 2, 4:21 AM CST to 4:22 AM CST
Where
Gallatin County, 1.06 mi N of Ridgway to 1.9 mi NNE of Ridgway
Rating
EF1
Path length
0.98 mi
Path width
100 yd
Property damage
$80,000
Reported by
NWS Storm Survey
Coordinates
37.795, -88.271

A brief EF-1 tornado impacted the west side of Ridgway, IL, during the early morning hours of Tuesday, April 2nd. The tornado began just south of Main Street along St. Joseph Road, where one home suffered minor roof damage and several large tree limbs were downed. Moving northeast, the tornado damaged a grain bin just south of Main Street and collapsed an outbuilding just north of Main Street. The tornado did limited tree damage in the city park before lifting near the intersection of City Park Drive and Murphy Street. Peak winds were estimated at 90 mph.

Tornado, Gallatin

When
April 2, 4:22 AM CST to 4:28 AM CST
Where
Gallatin County, 0.72 mi NNE of Cottonwood to 6.04 mi NE of Inman
Rating
EF1
Path length
7.06 mi
Path width
100 yd
Continued into
Posey, In (PAH)
Property damage
$110,000
Reported by
NWS Storm Survey
Coordinates
37.889, -88.214

An EF-1 tornado impacted far northeast Gallatin County, IL during the early morning hours of Tuesday, April 2nd. The tornado began in the Cottonwood community along Noel Road. Here, several large trees were uprooted, one crushing a small brick building. One manufactured home was severely damaged and a nearby outbuilding had a part of its roof removed. Moving eastward the tornado did mainly tree damage as it passed south of the community of New Haven. The tornado crossed the Wabash River into Posey County, IN, just south of the confluence of the Little Wabash and Wabash Rivers. Estimated peak winds for this tornado path as a whole and for Gallatin County were 100 mph.

Tornado, Gallatin

When
April 2, 4:26 AM CST to 4:28 AM CST
Where
Gallatin County, 2.69 mi S of Inman to 3.21 mi SSE of Inman
Rating
EF1
Path length
1.96 mi
Path width
75 yd
Property damage
$80,000
Reported by
NWS Storm Survey
Coordinates
37.791, -88.178

A brief EF-1 tornado occurred in eastern Gallatin County during the early morning hours of Tuesday, April 2nd. The tornado began about five miles east of Ridgway along Maloney Road. A couple of large farm outbuildings had significant portions of their roofs removed, with debris tossed hundreds of feet. A cattle feed barn was knocked down. One home on Maloney Road suffered shingle damage. After crossing Big Hill Road, the tornado lifted just west of the intersection of Hulda Lake Road and Sand Road. Several trees along the path were uprooted or had large limbs broken. Peak winds were estimated at 95 mph.

Thunderstorm Wind, Edwards

When
April 2, 4:27 AM CST
Where
Edwards County, 7.98 mi S of Browns
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
38.265, -87.998

A large tree snapped at the base as a thunderstorm line moved through Grayville. The report was relayed via Facebook.

Tornado, White

When
April 2, 4:30 AM CST to 4:33 AM CST
Where
White County, 3.56 mi SSE of Garnerville to 5.31 mi ENE of Maunie
Rating
EF1
Path length
2.67 mi
Path width
100 yd
Continued into
Posey, In (PAH)
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
38.077, -88.014

An EF-2 (peak of EF-1 in White County) tornado began in far eastern White County during the early morning hours of April 2nd. The path began near IL 1400 with tree damage. The tornado tracked eastward, crossing the Wabash River into Posey County, IN. Estimated peak winds on the White County portion of the path were 90 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2024Every state in 2024This day in weather historyThe tornado archive for Illinois, 2024Warnings in Illinois, April 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1174643, 1174649, 1174656, 1174675, 1174651, 1173290, 1174738, 1174706, 1174707, 1174731, 1174122, 1174736, 1174123, 1174732, 1174688, 1174733, 1173281, 1173278, 1174128, 1173277, 1174734, 1174137.